Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 11, 2005, 4:57 PM CDT for Monroe County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 11, 2005, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 30 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:35 PM CDT | Tornado Watch | SPC | 5 hr |
| Apr 11, 2:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 112157 SVRMEG MSC095-112245- /O.NEW.KMEG.SV.W.0076.050411T2157Z-050411T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 457 PM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 545 PM CDT * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF PRAIRIE TO 14 MILES SOUTH OF PRAIRIE...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF HOUSTON TO WEST POINT...AND MOVING EAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN. .A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3382 8889 3350 8883 3369 8828 3404 8823 $$
2 follow-up statements
000 WWUS54 KMEG 112231 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 529 PM CDT MON APR 11 2005 MSC095-112245- /O.CON.KMEG.SV.W.0076.000000T0000Z-050411T2245Z/ MONROE MS- 529 PM CDT MON APR 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR MONROE COUNTY... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR AMORY TO 10 MILES SOUTHEAST OF ABERDEEN MOVING EAST AT 40 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRAIRIE...NEW WREN...ABERDEEN...AMORY AND HATLEY. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR NORTHERN MISSISSIPPI AND SOUTHWEST TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR NORTHEAST MISSISSIPPI. LAT...LON 3395 8874 3367 8872 3372 8827 3403 8824 $$
000 WWUS54 KMEG 112244 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 543 PM CDT MON APR 11 2005 MSC095-112245- /O.CON.KMEG.SV.W.0076.000000T0000Z-050411T2245Z/ MONROE MS- 543 PM CDT MON APR 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR MONROE COUNTY... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HATLEY TO 14 MILES SOUTHWEST OF GATTMAN...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF AMORY TO 8 MILES NORTHEAST OF COLUMBUS AFB...MOVING EAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HATLEY AND GATTMAN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR MONROE COUNTY. LAT...LON 3401 8844 3370 8846 3373 8826 3403 8822 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:41 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 11, 3:41 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 341 PM CDT MON APR 11 2005 .DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES COLD FRONT ACROSS OK/TN/AR BORDER. VISIBLE/88D TRENDS SHOW SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE FRONT WHERE ATMOSPHERE HAS BEEN ABLE TO DESTABILIZE. MAIN FORECAST CONCERNS THIS FORECAST PACKAGE IS SEVERE WEATHER POTENTIAL THIS EVENING ACROSS THE MID SOUTH. EXPECTING CONVECTION ACROSS WESTERN ARKANSAS TO DEVELOP INTO A LINE AND MOVE ACROSS THE FORECAST AREA TONIGHT. MID LEVEL LAPSE RATES ARE FORECAST TO BECOME MODERATELY STEEP ACROSS THE FORECAST AREA TONIGHT. IF BOUNDARY LAYER CAN RECOVER BEFORE UPPER LEVEL DIVERGENCE MOVES EAST OF THE AREA...THINK THAT SEVERE POTENTIAL MAY LAST THROUGH MIDNIGHT WITH WIND PROFILES SUPPORTIVE OF DAMAGING WINDS. EVENING SHIFT WILL MONITOR CONVECTIVE TRENDS AND UPDATE AS NEEDED. THE COLD FRONT WILL PASS THROUGH THE FORECAST AREA TUESDAY MORNING AND WILL CONTINUE POPS INTO WEDNESDAY AS CUTOFF UPPER LEVEL LOW GRADUALLY MOVES SOUTHEAST ACROSS THE TENNESSEE VALLEY THROUGH WEDNESDAY AND ACROSS THE EAST COAST BY THURSDAY. HIGH PRESSURE WILL START TO BUILD IN ACROSS THE MID SOUTH ON THURSDAY AS CUTOFF LOW MOVES UP THE EAST COAST AND UPPER LEVEL RIDGING MOVES INTO THE MISSISSIPPI VALLEY WITH CLOUD COVER GRADUALLY DIMINISHING BY THURSDAY NIGHT. .FRIDAY THROUGH MONDAY...AN UPPER LEVEL RIDGE WILL BRING PRECIPITATION FREE WEATHER TO THE MID SOUTH THROUGH SUNDAY. ADDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO SUNDAY NIGHT AND MONDAY AS LONG RANGE MODELS DEPICT ANOTHER SHORTWAVE MOVING ACROSS THE MISSISSIPPI VALLEY AS THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 11, 4:00 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT MON APR 11 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-121030- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 400 PM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID SOUTH THIS EVENING...MAINLY EAST OF THE MISSISSIPPI RIVER AND SOUTH OF I-40. SHOWERS AND THUNDERSTORMS WILL AFFECT THE MID SOUTH TONIGHT. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH HAIL AND DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREAT THROUGH 10 PM. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN... A FEW THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY. SOME OF THESE STORMS COULD PRODUCE SOME SMALL HAIL...BUT WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED. NO HAZARDOUS WEATHER IS ANTICIPATED FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY THROUGH THIS EVENING.
In the hours before
Special weather statement, Apr 11, 4:50 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 450 PM CDT MON APR 11 2005 MSZ002>006-009-012>015-020>022-TNZ089>092-112300- ALCORN-BENTON-CALHOUN-FAYETTE-HARDEMAN-HARDIN-LAFAYETTE-MARSHALL- MCNAIRY-PANOLA-PONTOTOC-PRENTISS-TALLAHATCHIE-TIPPAH-TISHOMINGO- UNION-YALOBUSHA- 450 PM CDT MON APR 11 2005 TORNADO WATCH NUMBER 152 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI... ALCORN... BENTON... CALHOUN... LAFAYETTE... MARSHALL... PANOLA... PONTOTOC... PRENTISS... TALLAHATCHIE... TIPPAH... TISHOMINGO... UNION... YALOBUSHA... IN TENNESSEE... FAYETTE... HARDEMAN... HARDIN... MCNAIRY... MSZ016-017-023-024-112300- CHICKASAW-ITAWAMBA-LEE(MS)-MONROE- 450 PM CDT MON APR 11 2005 TORNADO WATCH NUMBER 152 CONTINUES UNTIL 7 PM FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI... CHICKASAW... ITAWAMBA... LEE... MONROE...
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:10 PM CDT | Flash Flood Warning | MEG | Tallahatchie | 110 min |
| Apr 11, 1:03 PM CDT | Severe Thunderstorm Warning | MEG | Quitman | 27 min |
| Apr 11, 1:12 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 33 min |
| Apr 11, 1:18 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 28 min |
| Apr 11, 1:27 PM CDT | Flash Flood Warning | MEG | Yalobusha | 2 hr |
| Apr 11, 2:05 PM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tallahatchie, Tate | 115 min |
| Apr 11, 2:11 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.